MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. MERIT S-MAK; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS, INC. MERIT S-MAK; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 00884450012635
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
After obtaining vascular access, a long 032 guidewire was placed into the svc (superior vena cava).The distal part of the micropuncture sheath broke while removing it from the vasculature over the guidewire.We explored the superficial area along the skin and subcutaneous tissue at the entry site to see if we could identify the distal part and remove it.We were unable to visualize it.We did not see it on fluoroscopy either.I then elected to place a 16 french long sheath over our guidewire.Using the same sheath, i advanced in and snare and grasped the distal end of the j-wire to avoid distal embolization of this.The wire and the snare were simultaneously pulled back into the long 16 french sheath.Once both were well into the sheath, another guidewire was placed to retain access.The sheath, the original 032 guidewire and the snare were all then pulled out of the vasculature.The snare and the original guidewire were then freed up from the remove sheath and we were able to identify the broken fragment of the micropuncture sheath.This was carefully assessed to ensure that the entire fragment was removed without any retained fragments.

Brand Name
MERIT S-MAK
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 west merit parkway
south jordan UT 84095
MDR Report Key17360525
Report Number17360525
Device Sequence Number5152215
Product Code DRE
UDI-Device Identifier00884450012635
UDI-Public(01)00884450012635
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 07/07/2023
Report Date (Section F) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450012635
Device Catalogue NumberS-MAK401N/C
Device Lot NumberI2633575
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer07/20/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/20/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight79 KG
Patient RaceWhite
Date Report Sent to FDA07/07/2023